Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Excessive weight gain around the belly
Apr 29, 2011

Two years ago I was severely injured by a doctor with 2nd and 3rd degree rectal burns. This complication caused an excessive amount of prescribed pain killers in addition to my HIV regiment which I have learned has apparently have slowed down my metabolism; creating extra weight around my stomach.

I workout 4 - 5 times a week, only eat fish, a lot of vegetables and minimal starches, yet the only change I see are the size of my legs decreasing unwarrantedly.

The sad thing about this all, I have gained 50 pounds from the injury and have lost 30 of it thus far, but now a plateau. Now being 52 and used to looking as well as feeling fit. I find myself depressed from not being able to accomplish my previous appearance. Moreover, this excessive weight is not creating more problems in my joints, which I suffer arthritis.

I constantly search various health food stores for help and asked my doctor for help as well, yet nothing.

PLEASE, I BEG OF YOU FOR HELP!

Any suggestions or help?

Thank you,

Response from Dr. Henry

You dont mention which HIV regimen you are on (some may aggravate abdominal weight gain). Besides diet and exercise (sounds like you are already clued in there), there are no inexpensive easy ways to decrease intrabdominal fat. Growth hormone releasing factor (Egrifta)can be helfpul to decrease intrabdominal fat but was to be injected, is very expensive, and the benefits fade off when treatment is stopped. If any reader has a suggestion please post. KH



Previous
I am undetectable...
Next
problem with Egrifta

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement